Alert archive / Pennsylvania / Areal Flood Warnings in 2013
Areal Flood Warning 88, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 1, 2013, 9:35 AM EDT for Bucks County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2013, 9:35 AM EDT (13:35 UTC)
- Expired
- Jul 1, 2013, 3:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Bucks County, PA
The radar
The Philadelphia radar (KDIX), 85 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 1.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
470
WGUS41 KPHI 011335
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 AM EDT MON JUL 1 2013
PAC017-011930-
/O.NEW.KPHI.FA.W.0088.130701T1335Z-130701T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKS PA-
935 AM EDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR SMALL STREAMS IN...
NORTHWESTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 330 PM EDT
* AT 934 AM EDT...THE EAST BRANCH PERKIOMEN IN DUBLIN WAS
APPROACHING FLOOD STAGE. FLOOD STAGE WILL BE EXCEEDED IN THE NEXT
HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DRIVING INTO FLOOD WATERS COULD PUT YOUR LIFE AT RISK AND COST YOU
THOUSANDS OF DOLLARS IN VEHICLE REPAIRS. FLOOD WATERS MAY BE DEEPER
THAN YOU THINK. TURN AROUND AND FIND AN ALTERNATE ROUTE.
&&
LAT...LON 4042 7548 4055 7530 4061 7520 4057 7519
4057 7511 4056 7508 4054 7507 4042 7506
4040 7503 4041 7499 4040 7499 4026 7514
4024 7519
$$
KRUZDLO1 follow-up statement
044
WGUS81 KPHI 011519
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1119 AM EDT MON JUL 1 2013
PAC017-011529-
/O.CAN.KPHI.FA.W.0088.000000T0000Z-130701T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKS PA-
1119 AM EDT MON JUL 1 2013
...THE FLOOD WARNING HAS BEEN CANCELLED FOR SMALL STREAMS IN
NORTHWESTERN BUCKS COUNTY...
THE EAST BRANCH PERKIOMEN IN DUBLIN CRESTED BELOW FLOOD STAGE.
THEREFORE THE WARNING HAS BEEN CANCELLED.
MORE RAIN EXPECTED THIS AFTERNOON. ADDITIONAL WARNINGS ARE POSSIBLE.
REMAIN VIGILANT.
REMEMBER, DRIVING INTO FLOOD WATERS COULD PUT YOUR LIFE AT RISK AND
COST YOU THOUSANDS OF DOLLARS IN VEHICLE REPAIRS. FLOOD WATERS MAY
BE DEEPER THAN YOU THINK. TURN AROUND AND FIND AN ALTERNATE ROUTE.
LAT...LON 4042 7548 4055 7530 4061 7520 4057 7519
4057 7511 4056 7508 4054 7507 4042 7506
4040 7503 4041 7499 4040 7499 4026 7514
4024 7519
$$
KRUZDLOWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 1, 9:07 AM EDT, 28 minutes earlier.
Area forecast discussion, Jul 1, 9:07 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
907 AM EDT MON JUL 1 2013
.SYNOPSIS...
A FRONTAL BOUNDARY, FROM NEW ENGLAND SOUTHWESTWARD DOWN THE
APPALACHIANS, WILL GRADUALLY SLIDE WESTWARD TO THE MISSISSIPPI
VALLEY THROUGH THE MIDDLE OF THE WEEK AND THEN EVENTUALLY DISSIPATE.
HIGH PRESSURE IN THE WESTERN ATLANTIC WILL ALSO SHIFT WESTWARD AND
BECOME PARKED NEAR THE MID ATLANTIC COAST THURSDAY THROUGH SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
RECORD DAILY RAINFALL EXPECTED AT 1 TO 3 LONG TERM CLIMATE SITES
AS LISTED IN THE CLIMATE SECTION...PROBABLY NOT AT KACY.
BANDS OF EXCESSIVE RAINFALL THROUGH THIS EVENING.
COULD SEE SOME LOCATIONS TODAY HAVE STORM TOTALS OF 5 INCHES IF
THE NEXT BATCH TRAINS OVER THIS MORNINGS.
LOOKS TO BE QUITE AN AFTN FOR FFW AND SVR POTENTIAL WITH AN
APPARENT SHORT WAVE COMING NORTH FROM VA/CAROLINAS.
THEN HOW TO HANDLE LATE TONIGHT AND TUESDAY FOR THE FFA. WILL TRY
TO MAKE A DECISION AROUND NOON. NEED TO SEE SOME 12Z GUIDANCE.
PWAT CONT 2+ I955 CORRIDOR. THE CONVERGENT LIFT INITIATION MAY
SHIFT A LITTLE NORTHWEST LATE TONIGHT AND TUE AND WHILE OVERALL
QPF FCSTS ARE LESS THAN FOR TODAY... AM STILL CONCERNED ABOUT FF
POTENTIAL TOMORROW...ESPECIALLY SINCE ANTECEDENT CONDITIONS ARE SO
RIPE NOW FROM I95 CORRIDOR NWWD.
HOURLY RFALLS TODAY AND THIS EVENING 1.5 TO 2.5 INCHES WHERE IT
RAINS HARD THE ENTIRE HOUR.
TRAVEL DELAYS AND TRAFFIC DETOURS FM LANE AND ROAD CLOSURES SEEM
ASSURED.
LSRS AND PNS'S WBIS AS TIME PERMITS.
WET MICROBURST POTENTIAL TODAY. CELL IN NNJ HAS BEEN ROTATING
SINCE IT LEFT E CENTRAL PA AROUND 11Z AND A SVR WAS RECENTLY
ISSUED ON IT.
AM EXPECTING TO HAVE SEVERAL SVR VERIFICATIONS THIS AFTN IN
DELMARVA E PA AND W NJ. MLCAPE TO NEAR 1400J THIS AFTN AND
30-40 KT 0-6KM BULK SHEAR....ESP I95 WEST.
TONIGHT...IT SHOULD CALM DOWN A BIT LATE. HIGH HUMIDITY AND ANY
SUBTLE LIFT CAUSES A FEW BANDS OF DRENCHING RAINS.
&&
.SHORT TERM /TUESDAY/...
TUESDAY...BELIEVE WE HAVE FF POTENTIAL STILL BUT A BIT FURTHER NW.
SEEMS LIKE LESS POTENTIAL FOR SVR WITH ML CAPE UNDER 1000J AND
LESS THAN 30 KT BULK SHEAR.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE OVERALL SYNOPTIC SETUP IS AN UPPER-LEVEL TROUGH FROM THE
GREAT LAKES TO THE LOWER MISSISSIPPI VALLEY THROUGH ABOUT
WEDNESDAY BUT THIS FEATURE SHIFTS WESTWARD. THIS OCCURS AS A LARGE
RIDGE IN THE WESTERN ATLANTIC IS FORECAST TO RETROGRADE INTO THE
MID ATLANTIC DURING THE MID TO LATE WEEK TIME FRAME. THIS THEN
GENERALLY HOLDS FIRM DURING THE WEEKEND. AS A RESULT, NO ORGANIZED
SYNOPTIC STORMS IMPACT OUR AREA, HOWEVER A CONVERGENCE AREA
BETWEEN THE UPPER-LEVEL TROUGH AND RIDGE WILL ALLOW FOR A
CONTINUED LOCALLY VERY HEAVY RAIN THREAT TUESDAY BEFORE EASING UP.
IT APPEARS THAT THE TIMING AND STRENGTH OF THE RIDGE AS IT SHIFTS
WESTWARD WILL HAVE AN IMPACT TO WHERE THE HEAVY RAIN AXIS REMAINS
TUESDAY, HOWEVER THIS SHOULD BE SHIFTING FARTHER INLAND WITH TIME.
WE TOOK A MODEL BLEND APPROACH FOR TUESDAY INTO THURSDAY THEN
BLENDED SOME NEW WPC GUIDANCE INTO CONTINUITY THEREAFTER.
FOR TUESDAY, THE WESTERN ATLANTIC RIDGE IS FORECAST TO GRADUALLY
RETROGRADE TOWARD THE MID ATLANTIC COAST. MEANWHILE, A CLOSED LOW
NEAR THE OHIO VALLEY WILL SHIFT WESTWARD. A PLUME OF DEEP MOISTURE
/PW VALUES AROUND 2 INCHES/ WILL BE ACROSS THE AREA, ALTHOUGH THIS
MAY START TO LOWER A BIT AT NIGHT. MEANWHILE, A FRONT JUST TO OUR
WEST IS FORECAST TO SLIDE WESTWARD SOME AND PROBABLY START TO BECOME
LESS DEFINED. DESPITE THIS BOUNDARY SHIFTING TO THE WEST, AMPLE
MOISTURE ALONG WITH JUST ENOUGH SHORT WAVE ENERGY AND BUOYANT AIR
SHOULD STILL PRODUCE SOME SHOWERS AND THUNDERSTORMS. SOME GUIDANCE
INDICATING THAT LESS COVERAGE OCCURS THROUGH THE DAY AS THE HEIGHTS
START TO BUILD WITH THE RETROGRADING WESTERN ATLANTIC RIDGE.
OVERALL, WE LOOK TO MID LEVEL FORCING THAT SHOULD STILL OVERSPREAD
THE AREA FROM TIME TO TIME AND THIS LIFT WILL ASSIST IN SOME
CONVECTIVE ORGANIZATION. IT APPEARS THAT WEST OF INTERSTATE 95 IS
THE MORE PRIME AREA FOR A GREATER CONCENTRATION OF CONVECTION GIVEN
THE WESTWARD SHIFT OF THE RIDGE. WE SHOULD SEE THE MOST ACTIVITY
OCCURRING DURING THE PEAK HEATING HOURS, HOWEVER EVEN AT NIGHT IN A
HIGH WATER CONTENT AIRMASS WITH A CLOSED LOW TO THE WEST MAY BE ABLE
TO SUSTAIN AT LEAST SOME CONVECTION OVERNIGHT ESPECIALLY IF SUBTLE
DISTURBANCES MOVE THROUGH IN THE FLOW.
THE FLOW UP THROUGH THE COLUMN IS SOUTH-SOUTHWESTERLY AND THIS
POINTS TO A CONTINUED TRAINING CONVECTIVE SITUATION. AS A RESULT,
LOCALLY VERY HEAVY RAIN CAN STILL OCCUR ALTHOUGH THE AREAL EXTENT
MAY BE REDUCED. BASED ON SOME MIXED SIGNALS IN THE GUIDANCE, WE
OPTED NOT TO EXTEND THE FLASH FLOOD WATCH BEYOND EARLY TUESDAY
MORNING. IF IT WERE LATER ON, THE WESTERN ZONES LOOK TO HAVE THE
HIGHER CHC OF FLOODING DOWNPOURS. IT APPEARS THAT THE MAIN FOCUS FOR
SOME HEAVY SHOWERS AND THUNDERSTORMS IS NORTH AND WEST OF THE FALL
LINE. THIS DUE TO THE SOUTHERLY FLOW WITH ADDED TERRAIN SHOULD HELP
TO FOCUS MORE ORGANIZATION THERE. THEREFORE, THE POPS WERE ADJUSTED
SOME TO REFLECT THIS. THE OVERALL SETUP SHOULD TEND TO FAVOR A LOW
SEVERE THUNDERSTORM THREAT, ALTHOUGH PERHAPS SOME LOCALIZED STRONG
WINDS OCCUR WITH SOME CONVECTION DUE TO PRECIPITATION LOADING WITHIN
THE DOWNDRAFT RESULTING IN A DOWNBURST IF EVEN DESTABILIZATION CAN
OCCUR.
FOR WEDNESDAY AND THURSDAY, THE RIDGE IS FORECAST TO CONTINUE
RETROGRADING ALLOWING HEIGHTS TO RISE SOME MORE. AS THIS OCCURS, THE
AXIS OF HIGH PW VALUES /AROUND 2 INCHES/ SHOULD START TO SHIFT
WESTWARD OF OUR CWA ESPECIALLY ON THURSDAY. THE AMOUNT OF SHOWERS
AND THUNDERSTORMS WILL DEPEND ON THE FORCING MECHANISMS THAT COME
INTO PLAY ALONG WITH ANY INTACT LOW-LEVEL BOUNDARIES, HOWEVER
GRADUAL DRYING ALOFT SHOULD HELP LOWER THE CONVECTIVE CHCS.
THEREFORE POPS ARE LOWER, WITH THE HIGHEST VALUES ACROSS OUR WESTERN
ZONES. FARTHER SOUTH AND EAST, SOME INCREASE IN THE HEIGHTS AND
SOME GRADUAL LOWERING OF THE PW VALUES MAY START TO LIMIT
CONVECTION, THEREFORE LOWERED POPS. DURING THIS TIME FRAME, THE MOST
CONVECTIVE ACTIVITY MAY BE TIED TO PEAK HEATING.
FOR FRIDAY THROUGH SUNDAY, WHILE A MOIST AIRMASS REMAINS IN PLACE IT
APPEARS AS THE RIDGE BUILDS INLAND SOME THE MAIN AXIS OF THE DEEPER
MOISTURE IS SHOVED FARTHER TO OUR NORTH AND WEST. SINCE THE RIDGE
WILL BE MORE IN PLACE, DEVELOPING HEAT LOOKS TO OCCUR WITH 850 MB
TEMPERATURES AROUND +17C SUPPORTING SURFACE TEMPERATURES AROUND 90
DEGREES. AS THE PW VALUES LOWER SOME, THE DEW POINTS MAY FOLLOW AS
WELL BUT PROBABLY REMAIN HIGH ENOUGH WITH PLENTY OF GROUND MOISTURE
IN PLACE TO AIDE IN EVAPOTRANSPIRATION. THIS WOULD RESULT IN
ELEVATED HEAT INDICES. AS OF NOW EXCESSIVE HEAT IS NOT ANTICIPATED
SINCE WE NEED A HEAT INDEX OF 100 DEGREES OR HIGHER, HOWEVER THIS
WILL DEPEND WHERE THE SURFACE DEW POINTS END UP BEING. A POTENTIAL
FLY IN THE OINTMENT ESPECIALLY SATURDAY AND SUNDAY IS SOME GUIDANCE
SHOWING A SHORT WAVE TROUGH /AND EVEN A SURFACE TROUGH/ SLIDING
NEARBY. THIS COULD BE CLOSE ENOUGH AND ALONG THE NORTHERN PART OF
THE RIDGE TO INITIATE SOME CONVECTION. THEREFORE CONFIDENCE IS ON
THE LOWER SIDE WHEN HIGHS GET TO 90 DEGREES. THE OVERALL FLOW THOUGH
WOULD TEND TO POINT TO HOT AND HUMID CONDITIONS.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
TODAY...VFR CIGS WITH LIGHT MOSTLY S WIND. OCNL IFR CONDS IN
SHOWERS/TSTMS AND POTENTIAL FOR SSW-WNW WIND G 25-35 KT IN A
TSTM.
TONIGHT...VFR CIGS SHOULD LOWER TO MVFR OR IFR LATE WITH A FEW BANDS
OF IFR SHOWERS AND TSTMS. LIGHT SOUTH WIND.
TUESDAY...AFTER EARLY MORNING IFR OR MVFR CIGS LIFT...VFR CIGS WITH
MVFR/IFR CONDS IN WITH SHOWERS AND THUNDERSTORMS. SOUTHERLY WINDS
GENERALLY NEAR 10 KNOTS, WITH LOCAL GUSTS TO NEAR 20 KNOTS IN THE
AFTERNOON.
OUTLOOK...
WEDNESDAY THROUGH FRIDAY...SUB-VFR POSSIBLE EACH MORNING WITH
LOCAL LOW CLOUDS/FOG, OTHERWISE VFR. HOWEVER, MVFR/IFR VISIBILITY
POSSIBLE WITH ANY SHOWERS OR THUNDERSTORMS ESPECIALLY EACH
AFTERNOON AND EVENING, MAINLY NORTH AND WEST OF KPHL. SOUTH TO
SOUTHWEST WINDS GENERALLY NEAR 10 KNOTS, BUT LOCAL GUSTS TO NEAR
20 KNOTS EACH AFTERNOON.
&&
.MARINE...
MARGINAL SCA FOR 5 SEAS WILL REMAIN IN EFFECT AS PERSISTENT S TO
SWLY FLOW WILL KEEP SEAS ELEVATED AND A GUST TO 25 KT CAN NOT BE
RULED OUT EITHER.
BANDS OF SHOWERS AND TSTMS FOR DE BAY. POSSIBLE SMW GUST 35 KT
TODAY ON DE BAY.
OUTLOOK...
AN UPPER-LEVEL RIDGE IS FORECAST TO RETROGRADE TOWARD THE MID
ATLANTIC COAST BY THURSDAY. THIS WILL KEEP SURFACE HIGH PRESSURE
ANCHORED TO OUR EAST AND A SOUTHERLY FLOW OCCURRING THROUGH THE
PERIOD. AREAS OF CONVECTION ARE EXPECTED TO BE FOCUSED OVER LAND
THROUGH ABOUT THURSDAY WITH THIS SHIFTING FARTHER AWAY FROM THE
COAST WITH TIME. HOWEVER, THERE COULD BE A FEW STORMS TUESDAY THAT
PRODUCE LOCALLY STRONG WINDS. THE PRESSURE GRADIENT IS FORECAST TO
TIGHTEN FOR A TIME, HOWEVER WITH THE LACK OF A WELL DEVELOPED
SURFACE LOW TRACKING NEARBY THE WINDS MAY TEND TO STAY BELOW
ADVISORY CRITERIA. OVERALL, SEAS ON THE OCEAN ARE FORECAST TO BE
AROUND 5 FEET THROUGH TUESDAY AS THE GRADIENT FLOW JUST OFF THE
COAST STRENGTHENS A BIT BEFORE DIMINISHING SOME EITHER TUESDAY
NIGHT OR WEDNESDAY. THEREFORE, THE SEAS MAY DROP BELOW 5 FEET ON
THE OCEAN MAINLY WEDNESDAY THROUGH FRIDAY. GIVEN LOWER CONFIDENCE
ON THE SEAS, WE OPTED TO KEEP THE END TIME OF THE SMALL CRAFT
ADVISORY AT 22Z TUESDAY FOR NOW. THE CONDITIONS ARE ANTICIPATED TO
REMAIN BELOW ADVISORY CRITERIA ON DELAWARE BAY THROUGH FRIDAY.
&&
.HYDROLOGY...
THE FLASH FLOOD WATCH CONTINUES, WITH THE EXCEPTION OF THE NEW
JERSEY COASTAL PLAIN.
SINCE THERE IS SOME QUESTION ON THE LOCATION/DURATION OF THE
HEAVIER RAIN AXIS, WE DID NOT EXTEND THE WATCH THROUGH THE
OVERNIGHT AND INTO THE DAY TUESDAY. WE'LL TRY TO A MAKE A DECISION
ON THIS AT NOON.
GIVEN THE RATHER WET MONTH OF JUNE EXPERIENCED ACROSS MOST OF THE
AREA AND THE POTENTIAL FOR REPEATED AND FOCUSED HEAVY RAIN PRODUCING
SHOWERS AND THUNDERSTORMS, THIS COULD BE A LOCALLY SERIOUS SITUATION
ESPECIALLY FOR THOSE WITH CONCERNS ALONG SMALL STREAMS AND LOW
LYING VULNERABLE AREAS. PLAN FOR POSSIBLE TRAVEL DELAYS AND
DETOURS IF FLOODING DEVELOPS.
THERE STILL REMAINS SOME QUESTION ON THE MAIN LOCATION OF THE MORE
FOCUSED HEAVY RAINFALL, BUT IT APPEARS THE I-95 CORRIDOR AND
ESPECIALLY POINTS TO THE WEST ARE OF MORE CONCERN. A SURFACE BOUNDARY
WILL BE CLOSER TO THESE AREAS THROUGH AT LEAST TODAY BEFORE IT
SHIFTS WESTWARD AND EVENTUALLY BECOMES LESS DEFINED. IN ADDITION,
ELEVATION TENDS TO ADD SOME EXTRA LIFT AND WITH THE SOUTHERLY FLOW
TRAINING CONVECTION MAY SET UP SHOP IN THESE AREAS.
THE HEAVIEST RAIN WILL LEAD TO FLOODING AS THE ENVIRONMENT IS PRIMED
FOR EFFICIENT RAIN PRODUCING CORES, COMBINED WITH MANY AREAS OF
RATHER LOW 1-HOUR FLASH FLOOD GUIDANCE. AS OF NOW, NO MAINSTEM
RIVER FLOODING IS OUTLOOKED.
&&
.RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS IS BEING FCST TODAY FOR THE NJ AND
DE BEACHES.
A MDT RISK IS EXPECTED TUESDAY. THEREAFTER... LOW OR MDT WED
THROUGH THE UPCOMING WEEKEND AND WILL BE DEPENDENT ON WHETHER A
SECONDARY 15 SECOND SWELL APPEARS IN OUR WATERS LATE IN THE WEEK.
&&
.CLIMATE...
RECORD RAINFALLS IN JUNE IN THE DELAWARE VALLEY WITH WIDESPREAD
10-13 INCH AMOUNTS TTN THROUGH PHL-ILG.
CLM'S FOR JUNE ARE POSTED BUT NO TIME TO APPEND ANY RECORD
REFERENCE DATA.
DAILY RAINFALL RECORDS FOR JULY 1 ARE BELOW.
ACY 1.26 1922
PHL 1.04 1877
ILG 1.08 2009
ABE 1.12 1960
TTN 1.75 2005
GED 1.80 1996
RDG 1.18 1922
MPO 1.76 1976
SUBSTANTIAL HEAT WAVE LOOKS TO BEGIN LATE THIS WEEK AND BEYOND OUR
FORECAST PERIOD...EARLY NEXT WEEK..MAY SEE HEAT INDEX UP 100.
BELOW IS THE JUNE 2013 RAINFALL TOTALS AND RECORDS.
WILMINGTON, A RECORD MONTHLY RAINFALL AT 13.66 INCHES. PREVIOUS
RECORD WAS 9.90 INCHES SET IN 2003. RECORDS DATE BACK TO 1894.
FOR WILMINGTON THE JUNE TOTAL IS THE 4TH HIGHEST MONTHLY TOTAL ON
RECORD DATING BACK TO 1894. THE RER HAS THE DETAILS BELOW.
LISTED IN ORDER...
AUG 1911...14.91.
AUG 2011...14.70.
JUL 1919...14.13.
JUN 2013...13.66
PHILADELPHIA, A RECORD MONTHLY RAINFALL AT 10.56 INCHES. PREVIOUS
RECORD WAS 10.06 INCHES SET IN 1938. RECORDS DATE DATE BACK TO 1872.
THIS IS ALSO THE 6TH WETTEST MONTHLY TOTAL IN THE PHILADELPHIA
CLIMATIC HISTORY OF 130 YEARS. AUGUST 2011 19.31 INCHES IS THE
RECORD MONTHLY TOTAL FOR THE YEAR. LISTED BELOW ARE THE HEAVIER
MONTHLY TOTALS.
AUG 2011...19.31.
SEP 1999...13.07.
AUG 1911...12.10.
SEP 1882...12.09.
AUG 1873...11.79.
JUN 2013 10.56.
ATLANTIC CITY STILL RANKED THIRD AT 7.53 INCHES BEHIND THE 7.57
INCHES IN 1935 AND RECORD JUNE TOTAL OF 8.45 INCHES IN 1920.
ALLENTOWN RANKED SIXTH WETTEST JUNE AT 6.83 INCHES. THE MONTHLY
RECORD IS 9.51 INCHES IN 1938.
GEORGETOWN....12.24 INCHES.
TRENTON.......10.16 INCHES. RECORD IS 13.80 INCHES IN 1996.
MOUNT POCONO...9.19 INCHES. RECORD IS 12.10 INCHES IN 2006.
READING........6.21 INCHES. RECORD IS 15.73 INCHES IN 1972 /AGNES/.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PAZ054-055-060>062-
070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NJZ001-007>010-012-
015>019.
DE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DEZ001>004.
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ008-012-015-019-
020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...DRAG/NIERENBERG 906
SHORT TERM...DRAG/NIERENBERG 906
LONG TERM...GORSE
AVIATION...DRAG/GORSE/NIERENBERG 906
MARINE...DRAG/GORSE/NIERENBERG 906
HYDROLOGY...906
RIP CURRENTS...906
CLIMATE...906Hazardous weather outlook, Jul 1, 4:25 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 425 AM EDT MON JUL 1 2013 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-PAZ054- 055-060>062-070-071-101>106-020830- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 425 AM EDT MON JUL 1 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SOME THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LOCALLY STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOME TORRENTIAL RAIN PRODUCING SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TUESDAY, ESPECIALLY IN THE AFTERNOON AND EVENING. THIS COULD RESULT IN TIMES OF LOCALIZED FLOODING. IT IS POSSIBLE THAT AT LEAST SOME PORTIONS OF THE FLASH FLOOD WATCH MAY BE EXTENDED THROUGH TUESDAY IN FUTURE FORECASTS. HEAT INDICES DURING THE AFTERNOONS OF FRIDAY THROUGH SUNDAY COULD GET INTO THE UPPER 90S ESPECIALLY IN THE HIGHLY URBANIZED CENTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-020>023-027-020830- WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON- 425 AM EDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. LOCAL HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT TIMES, WHICH MAY RESULT IN SOME POOR DRAINAGE FLOODING. SOME THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LOCALLY STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCAL HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT TIMES TUESDAY, WHICH MAY RESULT IN SOME POOR DRAINAGE FLOODING. HEAT INDICES DURING THE AFTERNOONS OF FRIDAY THROUGH SUNDAY COULD GET INTO THE UPPER 90S ESPECIALLY IN THE URBAN CENTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-020830- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 425 AM EDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS. LOCAL HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT TIMES, WHICH MAY RESULT IN SOME POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW LOCAL HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY, WHICH MAY RESULT IN SOME POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-020830- DELAWARE BEACHES- 425 AM EDT MON JUL 1 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW LOCAL HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY, WHICH MAY RESULT IN SOME POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-020830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 425 AM EDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS WITH LOCALLY STRONG WINDS ARE POSSIBLE MAINLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOME MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH LOCALLY STRONG WINDS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 4:07 AM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 AM EDT MON JUL 1 2013
NJZ001-007-PAZ055-010845-
MONROE PA-SUSSEX NJ-WARREN NJ-
407 AM EDT MON JUL 1 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MONROE...NORTH CENTRAL
WARREN AND NORTHWESTERN SUSSEX COUNTIES...
AT 405 AM EDT...A STRONG THUNDERSTORM WAS 19 MILES WEST OF NEWTON...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR HIDDEN LAKE AROUND 420 AM...MILLBROOK AROUND
430 AM...FLATBROOKVILLE AROUND 440 AM AND CRANDON LAKES AROUND 450
AM.
LAT...LON 4131 7461 4089 7506 4096 7513 4093 7520
4096 7526 4122 7514 4116 7515 4114 7508
4110 7504 4109 7502 4118 7489 4124 7487
4133 7479 4134 7475
FORECASTER: GORSELocal storm report, Jul 1, 6:07 AM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
607 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM FLOOD PEN ARGYL 40.87N 75.25W
07/01/2013 NORTHAMPTON PA PUBLIC
STREET FLOODING IN PEN ARGYL.
&&
EVENT NUMBER PHI1300238
GORSELocal storm report, Jul 1, 6:48 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM FLOOD PEN ARGYL 40.87N 75.25W
07/01/2013 NORTHAMPTON PA PUBLIC
STREET FLOODING IN PEN ARGYL.
0545 AM FLASH FLOOD BANGOR 40.87N 75.21W
07/01/2013 NORTHAMPTON PA 911 CALL CENTER
MULTIPLE REPORTS OF FLOODING IN BANGOR BOROUGH. SEVERAL
ROADS UNDER WATER WITH ROAD CLOSURES.
&&
EVENT NUMBER PHI1300238 PHI1300239
GORSESpecial weather statement, Jul 1, 7:47 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
747 AM EDT MON JUL 1 2013
NJZ008>010-PAZ105-106-011245-
HUNTERDON NJ-LOWER BUCKS PA-MORRIS NJ-SOMERSET NJ-UPPER BUCKS PA-
747 AM EDT MON JUL 1 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUCKS...HUNTERDON...
SOUTHWESTERN MORRIS AND SOUTHWESTERN SOMERSET COUNTIES...
AT 743 AM EDT...A STRONG THUNDERSTORM WAS NEAR LUMBERVILLE...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL BE NEAR FLEMINGTON AROUND 800
AM...FLEMINGTON AROUND 810 AM...WHITE HOUSE STATION AROUND 820 AM...
BRIDGEWATER AROUND 830 AM AND LONG VALLEY AROUND 840 AM.
LAT...LON 4041 7474 4042 7475 4042 7480 4038 7481
4038 7486 4036 7487 4034 7494 4033 7493
4030 7503 4045 7519 4083 7479 4050 7451
FORECASTER:POLocal storm report, Jul 1, 8:10 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
810 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM FLOOD PEN ARGYL 40.87N 75.25W
07/01/2013 NORTHAMPTON PA PUBLIC
STREET FLOODING IN PEN ARGYL.
0545 AM FLASH FLOOD BANGOR 40.87N 75.21W
07/01/2013 NORTHAMPTON PA 911 CALL CENTER
MULTIPLE REPORTS OF FLOODING IN BANGOR BOROUGH. SEVERAL
ROADS UNDER WATER WITH ROAD CLOSURES.
0700 AM FLASH FLOOD BANGOR 40.87N 75.21W
07/01/2013 NORTHAMPTON PA 911 CALL CENTER
FIVE TO SIX HOMES UNDER WATER AND OTHERS WITH
STRUCTURAL DAMAGE DUE TO FLASH FLOODING.
0700 AM FLASH FLOOD EAST BANGOR 40.88N 75.19W
07/01/2013 NORTHAMPTON PA 911 CALL CENTER
HIGH WATER AND SEVERAL REPORTS OF DAMAGE TO HOMES DUE
TO FLASH FLOODING.
&&
EVENT NUMBER PHI1300238 PHI1300239 PHI1300240 PHI1300241
KLINESpecial weather statement, Jul 1, 8:10 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
810 AM EDT MON JUL 1 2013
DEZ003-004-011315-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
810 AM EDT MON JUL 1 2013
...AN AREA OF SHOWERS WITH STRONG WIND GUSTS WILL AFFECT SUSSEX
COUNTY...
AT 807 AM EDT...AN AREA OF SHOWERS WITH STRONG WIND GUSTS WAS NEAR
LAUREL...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS. HEAVY RAINS
WILL FALL FROM THIS AREA OF SHOWERS...AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS SHOWER WILL BE NEAR SYCAMORE
AROUND 820 AM...GEORGETOWN AROUND 830 AM...MILTON AROUND 840
AM...LEWES AROUND 850 AM AND CAPE HENLOPEN STATE PARK AROUND 900 AM.
LAT...LON 3846 7569 3883 7573 3884 7556 3891 7548
3892 7541 3896 7539 3895 7531 3891 7530
3880 7518 3878 7513 3881 7509 3880 7509
3860 7505 3845 7505 3844 7545
FORECASTER:POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:26 AM EDT | Areal Flood Advisory | PHI | Berks, Lehigh | 3 hr |
| Jul 1, 3:33 AM EDT | Special Weather Statement | PHI | Carbon | 42 min |
| Jul 1, 3:50 AM EDT | Areal Flood Advisory | PHI | Carbon, Monroe, Northampton | 3 hr |
| Jul 1, 5:37 AM EDT | Flash Flood Warning | PHI | Monroe, Northampton | 6 hr |
| Jul 1, 5:55 AM EDT | Areal Flood Advisory | PHI | Chester | 3 hr |
| Jul 1, 6:49 AM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 4 hr |
| Jul 1, 6:58 AM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Montgomery | 4 hr |
| Jul 1, 7:52 AM EDT | Flash Flood Warning | PHI | Bucks, Lehigh, Montgomery, Northampton | 4 hr |
| Jul 1, 8:38 AM EDT | Areal Flood Warning | PHI | Chester | 6 hr |
| Jul 1, 11:57 AM EDT | River Flood Warning | PHI | Chester | 2 hr |
| Jul 1, 1:56 PM EDT | Areal Flood Warning | PHI | Montgomery | 6 hr |
| Jul 1, 2:14 PM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 4 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.